Afexa Tablet 180mg10 tablets
Fexofenadine Hydrochloride USP
Afexa 120 mg Tablet: Peach-colored, oblong-shaped tablet; each film coated tablet contains Fexofenadine Hydrochloride USP 120 mg.
Afexa 180 mg Tablet: Peach-colored, oblong-shaped tablet; each film coated tablet contains Fexofenadine Hydrochloride USP 180 mg.
Afexa 50 ml Suspension: Cherry and Blueberry-flavoured, white suspension; each 5 ml suspension contains Fexofenadine Hydrochloride
USP 30 mg.
Fexofenadine hydrochloride is indicated for the relief of symptoms associated with seasonal allergic rhinitis and chronic
Dosage and Administration
Children 6 months – less than 2 years: Afexa 15 mg (2.5ml) suspension twice daily taken before a meal.
Children 2-11 years: Afexa 30 mg (5ml) suspension twice daily taken before a meal.
Adults, Children 12 years and Older: Allergic rhinitis: Afexa 120 mg once daily taken before a meal, Urticaria: Afexa 180 mg once
daily taken before a meal.
Studies in special risk groups (older people, renally or hepatically impaired patients) indicate that it is not necessary to
adjust the dose of fexofenadine hydrochloride in these patients.
Contra-indications, warnings etc.
Contra-indications: Fexofenadine is contraindicated in patients with known hypersensitivity to any of the ingredients.
Warning and precaution: As with most new medicinal products there is only limited data in the older people and renally or
hepatically impaired patients. Fexofenadine hydrochloride should be administered with care in these special groups. Patients with
a history of or ongoing cardiovascular disease should be warned that, antihistamines as a medicine class, have been associated
with the adverse reactions, tachycardia and palpitations.
Drug interaction: Fexofenadine does not undergo hepatic biotransformation and therefore will not interact with other medicinal
products through hepatic mechanisms. Coadministration of fexofenadine hydrochloride with erythromycin or ketoconazole has been
found to result in a 2-3 times increase in the level of fexofenadine in plasma. The changes were not accompanied by any effects on
the QT interval and were not associated with any increase in adverse reactions compared to the medicinal products given singly. No
interaction between fexofenadine and omeprazole was observed. However, the administration of an antacid containing aluminium and
magnesium hydroxide gels 15 minutes prior to fexofenadine hydrochloride caused a reduction in bioavailability, most likely due to
binding in the gastrointestinal tract. It is advisable to leave 2 hours between administration of fexofenadine hydrochloride and
aluminium and magnesium hydroxide containing antacids.
Use in pregnancy and lactation: There are no adequate data from the use of Fexofenadine hydrochloride in pregnant women.
Limited animal studies do not indicate direct or indirect harmful effects with respect to effects on pregnancy, embryonal/foetal
development, parturition or postnatal development. Fexofenadine hydrochloride should not be used during pregnancy unless clearly
There are no data on the content of human milk after administering Fexofenadine hydrochloride. However, when Terfenadine was
administered to nursing mothers Fexofenadine was found to cross into human breast milk. Therefore, Fexofenadine hydrochloride is
not recommended for mothers breast-feeding their babies. No human data on the effect of Fexofenadine hydrochloride on fertility
are available. In mice, there was no effect on fertility with Fexofenadine hydrochloride treatment.
Effects on ability to drive and use machines: On the basis of the pharmacodynamic profile and reported adverse reactions it is
unlikely that Fexofenadine hydrochloride tablets will produce an effect on the ability to drive or use machines. In objective
tests, Fexofenadine has been shown to have no significant effects on central nervous system function. This means that patients may
drive or perform tasks that require concentration. However, in order to identify sensitive people who have an unusual reaction to
medicinal products, it is advisable to check the individual response before driving or performing complicated tasks.
Side effects: The following frequency rating has been used, when applicable: Very common =1/10; Common =1/100 and <1/10; Uncommon
=1/1,000 and <1/100; Rare =1/10,000 and <1/1,000; Very rare <1/10,000 and not known (frequency cannot be estimated from the
available data). Within each frequency grouping, undesirable effects are presented in order of decreasing seriousness. In adults,
the following undesirable effects have been reported in clinical trials, with an incidence similar to that observed with placebo:
Nervous system disorders- Common: headache, drowsiness, dizziness; Gastrointestinal disorders- Common: nausea; General disorders
and administration site conditions- Uncommon: fatigue. In adults, the following undesirable effects have been reported in
post-marketing surveillance. The frequency with which they occur is not known (cannot be estimated from available data): Immune
system disorders- hypersensitivity reactions with manifestations such as angioedema, chest tightness, dyspnoea, flushing and
systemic anaphylaxis; Psychiatric disorders- insomnia, nervousness, sleep disorders or nightmares/excessive dreaming (paroniria);
Cardiac disorders- tachycardia, palpitations; Gastrointestinal disorders- diarrhea; Skin and subcutaneous tissue disorders- rash,
Overdose: Dizziness, drowsiness, fatigue and dry mouth have been reported with overdose of Fexofenadine hydrochloride. Single
doses up to 800 mg and doses up to 690 mg twice daily for 1 month or 240 mg once daily for 1 year have been administered to
healthy subjects without the development of clinically significant adverse reactions as compared with placebo. The maximum
tolerated dose of Fexofenadine hydrochloride has not been established. Standard measures should be considered to remove any
unabsorbed medicinal product. Symptomatic and supportive treatment is recommended. Haemodialysis does not effectively remove
Fexofenadine hydrochloride from blood.
Store below 30ºC temperature in a cool and dry place, protected from light.
Afexa 120 mg tablet: Each box contains 30 film coated tablets in Alu-PVDC blister pack.
Afexa 180 mg tablet: Each box contains 30 film coated tablets in Alu-PVDC blister pack.
Afexa Suspension: Each bottle containing 50ml suspension with 5ml spoon.
UniMed UniHealth Pharmaceuticals Limited
B K Bari, Gazipur, Bangladesh
® Registered Trademark